Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 30, NWS La Crosse, WI

May 28, 2006Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 28, 2006, 1:13 AM CDT for Taylor County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 1:13 AM CDT (06:13 UTC)
Expired
May 28, 2006, 2:08 AM CDT
In force
55 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Taylor County, WI

The radar

The La Crosse radar (KARX), 169 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 280612
SVRARX
WIC119-280715-
/O.NEW.KARX.SV.W.0030.060528T0613Z-060528T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
113 AM CDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 215 AM CDT

* AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF THE MILLER DAM FLOWAGE...OR
  ABOUT 21 MILES SOUTHEAST OF LADYSMITH...AND MOVING NORTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KATHRYN LAKE AROUND 120 AM...
  NORTH TWIN LAKE AROUND 145 AM...
  THE MONDEAUX FLOWAGE AROUND 150 AM...
  CHELSEA AROUND 200 AM...
  WESTBORO AROUND 205 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4527 9093 4510 9092 4522 9034 4539 9018
      4538 9033 4538 9074

$$

RRS
4 follow-up statements
000 
WWUS53 KARX 280634
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
132 AM CDT SUN MAY 28 2006

WIC119-280715-
/O.CON.KARX.SV.W.0030.000000T0000Z-060528T0715Z/
TAYLOR WI-
132 AM CDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN TAYLOR COUNTY...

AT 130 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO 
STORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. ONE STORM WAS LOCATED 
NEAR THE KINDRICK SWAMP AREA...OR 18 MILES NORTHWEST OF MEDFORD. THE 
OTHER WAS NEAR WESTBORO OR ABOUT 15 MILES NORTH OF MEDFORD. BOTH 
STORMS WERE MOVING NORTHEAST AT 25 MPH.  

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH TWIN LAKE AROUND 140 AM...
  THE MONDEAUX FLOWAGE AROUND 145 AM...
  CHELSEA AROUND 150 AM...
  WESTBORO AROUND 200 AM...
  CAMP FOREST SPRING AROUND 205 AM...

LAT...LON 4527 9093 4510 9092 4522 9034 4539 9018
      4538 9033 4538 9074

$$

RRS
000 
WWUS53 KARX 280647
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 AM CDT SUN MAY 28 2006

WIC119-280715-
/O.CON.KARX.SV.W.0030.000000T0000Z-060528T0715Z/
TAYLOR WI-
147 AM CDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN TAYLOR COUNTY...

AT 147 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TWO STORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. ONE STORM 
WAS LOCATED 6 MILES EAST OF CAMP FOREST SPRING...OR 21 MILES 
NORTHEAST OF MEDFORD. ANOTHER STORM WAS LOCATED 3 MILES SOUTHEAST OF 
JUMP RIVER...OR ABOUT 20 MILES NORTHWEST OF MEDFORD. BOTH STORMS 
WERE MOVING NORTHEAST AT 25 MPH.

LAT...LON 4527 9093 4510 9092 4522 9034 4538 9012
      4538 9033 4538 9074

$$

RRS
000 
WWUS53 KARX 280701
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
201 AM CDT SUN MAY 28 2006

WIC119-280715-
/O.CON.KARX.SV.W.0030.000000T0000Z-060528T0715Z/
TAYLOR WI-
201 AM CDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTH CENTRAL TAYLOR COUNTY...

AT 200 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTHEAST OF THE KINDRICK SWAMP
AREA...OR 18 MILES NORTHWEST OF MEDFORD...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTBORO AND CAMP FOREST SPRING AROUND 215 AM...

LAT...LON 4532 9083 4519 9062 4526 9039 4538 9012
      4538 9033 4538 9074

$$

RRS
000 
WWUS53 KARX 280708
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
207 AM CDT SUN MAY 28 2006

WIC119-280717-
/O.CAN.KARX.SV.W.0030.000000T0000Z-060528T0715Z/
TAYLOR WI-
207 AM CDT SUN MAY 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TAYLOR COUNTY IS
CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED
OUT OF THE COUNTY.

LAT...LON 4527 9093 4510 9092 4522 9034 4538 9012
      4538 9033 4538 9074

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:40 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 27, 9:40 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT SAT MAY 27 2006

.UPDATE...SCATTERED THUNDERSTORMS LINGERED ACROSS THE FORECAST
AREA THIS EVENING...AS REMNANTS OF TODAYS MCV CONTINUE LIFTING
NORTHEASTWARD ACROSS NORTHERN WI. SBCAPE VALUES STILL 2K-3K
J/KG...THUS A FEW STORMS MAY STILL HAVE POTENTIAL FOR HAIL.

RUC INDICATED BEST MOISTURE TRANSPORT SHIFTS FARTHER NORTH INTO
MINNESOTA DURING OVERNIGHT...SO LINGERING CONVECTION SHOULD LIFT
OUT OF MOST OF THE FORECAST AREA BY MIDNIGHT OR THEREAFTER. ZONES
WILL PROBABLY BE UPDATED LATER THIS EVENING ONCE ANY LINGERING
CONVECTION HAS EXITED.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

THOMPSON
Hazardous weather outlook, May 27, 10:52 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1052 PM CDT SAT MAY 27 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-281100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1052 PM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND CENTRAL
WISCONSIN...NORTHEAST IOWA...AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A FEW LINGERING THUNDERSTORMS...WHICH MAY PRODUCE HAIL UP TO 3/4 OF
AN INCH IN DIAMETER...ARE EXPECTED UNTIL ABOUT MIDNIGHT IN AREAS
EAST OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO A MOIST AND UNSTABLE AIR
MASS ACROSS THE AREA EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF
THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. WHILE IT IS STILL TOO
EARLY TO DETERMINE EXACT DETAILS...THERE APPEARS TO BE THE POTENTIAL
FOR A FEW SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THROUGH SUNDAY...BUT KEEP
ABREAST OF LATER OUTLOOKS FOR EARLY NEXT WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Local storm report, May 27, 8:07 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             ROSEVILLE               43.02N 92.81W
05/27/2006  E1.00 INCH       FLOYD              IA   LAW ENFORCEMENT

0755 PM     HAIL             FLOYD CROSSING          43.08N 92.75W
05/27/2006  E0.25 INCH       FLOYD              IA   LAW ENFORCEMENT

&&

ADAMS
Local storm report, May 27, 8:32 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             1 NE RUDD               43.14N 92.89W
05/27/2006  M1.00 INCH       FLOYD              IA   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 27, 8:51 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             4 W FLOYD               43.13N 92.82W
05/27/2006  M1.75 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

ADAMS
Local storm report, May 27, 9:10 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             ROCKFORD                43.05N 92.95W
05/27/2006  M1.00 INCH       FLOYD              IA   TRAINED SPOTTER

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:49 PM CDTSevere Thunderstorm WarningARXClark26 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.